Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jan 28, 2006, 2:53 AM CST for Franklin County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 28, 2006, 2:53 AM CST (08:53 UTC)
- Expired
- Jan 28, 2006, 3:45 AM CST
- In force
- 52 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Franklin County, NE
The radar
The Grand Island radar (KUEX), 50 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2662 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 280856 SVRGID NEC061-280945- /O.NEW.KGID.SV.W.0002.060128T0853Z-060128T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 253 AM CST SAT JAN 28 2006 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 345 AM CST * AT 251 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BLOOMINGTON...OR ABOUT 29 MILES NORTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKLIN AT 300 AM CST... RIVERTON AT 300 AM CST... UPLAND AT 310 AM CST... CAMPBELL AT 315 AM CST... PEOPLE IN FRANKLIN COUNTY SHOULD SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL THE SIZE OF QUARTERS. LAT...LON 4002 9915 4001 9876 4034 9871 4032 9912 $$ WESELY
2 follow-up statements
000 WWUS53 KGID 280921 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 321 AM CST SAT JAN 28 2006 NEC061-280945- /O.CON.KGID.SV.W.0002.000000T0000Z-060128T0945Z/ FRANKLIN NE- 321 AM CST SAT JAN 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR EASTERN FRANKLIN COUNTY... AT 319 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR UPLAND...OR ABOUT 26 MILES SOUTHEAST OF HOLDREGE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMPBELL AT 340 AM CST... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4002 9901 4001 9873 4034 9871 4033 9902 $$ WESELY
000 WWUS53 KGID 280944 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 343 AM CST SAT JAN 28 2006 NEC061-280953- /O.EXP.KGID.SV.W.0002.000000T0000Z-060128T0945Z/ FRANKLIN NE- 343 AM CST SAT JAN 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY EXPIRES AT 345 AM CST... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH EXTREME EASTERN FRANKLIN COUNTY. LAT...LON 4002 9901 4001 9873 4034 9871 4033 9902 $$ WESELY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 27, 9:25 PM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Jan 27, 9:25 PM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 925 PM CST FRI JAN 27 2006 .UPDATE...REFRESHED MANY PARAMETERS FOR CURRENT AND NEAR TERM TRENDS OF CLOUDS AND MOISTURE STREAMING NORTH. NO MAJOR CHANGES THOUGH. && .PREV DISCUSSION...FLOW ALOFT ACROSS THE CENTRAL PLAINS WAS SOUTHWEST AS AN UPPER LOW PRESSURE SYSTEM WAS MOVING INTO ARIZONA. AHEAD OF THIS LOW PRESSURE SYSTEM TONIGHT...LEE TROUGH DEVELOPS IN THE HIGH PLAINS TONIGHT WITH SOUTHERLY FLOW INCREASING ACROSS THE SOUTHERN AND CENTRAL PLAINS. THIS WILL DRAW MOISTURE NORTH INTO OUR AREA WITH MODELS SUGGESTING SURFACE DEWPOINTS REACHING 40F ACROSS OUR SOUTHEAST CONTINUES BY 12Z SATURDAY AND H85 DEWPOINTS RISING TO 3 TO 6C DEPENDING ON THE MODEL. THE INCREASE IN MOISTURE TONIGHT WILL BE CONDUCIVE FOR THE DEVELOPMENT OF STRATUS AND FOG WITH NAM SUGGESTING ALL BUT OUR FAR NORTHWEST COUNTIES AFFECTED BY THIS...WHILE GFS SUGGESTING THE POTENTIAL FOR OUR ENTIRE CWA. HAVE WENT WITH WIDESPREAD FOG FOR OUR CWA FROM ROUGHLY 09Z TO 15Z. THE POTENTIAL DOES EXIST FOR DENSE FOG AND LOW VISIBILITIES AND THIS WILL NEED TO BE MONITORED BY SUBSEQUENT SHIFTS. ISENTROPIC LIFT IS PRESENT SATURDAY MORNING AHEAD OF THE UPPER LOW PRESSURE SYSTEM MOVING OUT OF SOUTHERN COLORADO. UPPER DYNAMICS THEN CONTINUES DURING THE DAY ON SATURDAY AS THE UPPER LOW MOVES ACROSS KANSAS. MODELS ARE STILL NOT IN AGREEMENT ON THE STRENGTH OF THIS SYSTEM AS IT MOVES THROUGH WITH THE GFS OFFERING THE STRONGER SOLUTION. PREFER THE GFS HANDLING OF THIS AND WITH THE AMOUNT OF MOISTURE AND LIFT EXPECTED...HAVE RAISED OUR PCPN CHANCES TO THE LIKELY CATEGORY IN OUR EASTERN ZONES. THE GREATEST INSTABILITY AND MOISTURE RESIDES TO THE SOUTHEAST OF OUR CWA...HOWEVER PRESENCE OF STEEP MID LEVEL LAPSE RATES AND NEG EPV FIELDS ALSO INDICATE INSTABILITY FOR OUR EASTERN COUNTIES...GENERALLY EAST OF HIGHWAY 281...AND HAVE MENTIONED ISOLATED THUNDER. DEFORMATION AND WRAPAROUND AROUND PRECIPITATION CONTINUE INTO SATURDAY AFTERNOON...THEN THINGS WIND DOWN ON THE BACK SIDE OF THE SYSTEM SATURDAY EVENING. DRY AIR ADVECTS SOUTHEAST BEHIND THE DEPARTING LOW AND NORTHWEST WINDS INCREASE TO BREEZY OR WINDY CATEGORY WITH NEARLY UNIDIRECTIONAL H85 WINDS PROGGED AROUND 40KTS ON THE GFS. MODELS DIVERGE AGAIN ON SUNDAY WITH GFS SUGGESTING A DEEPER TROUGH DIGGING TO OUR EAST COMPARED TO THE WEAKER NAM SOLUTION. THE NAM TEMPERATURE PROFILE IS ALSO WARMER THAN THE GFS. WITH THE DIFFERENCES PRESENT...HAVE MADE LITTLE CHANGE TO THE SUNDAY PERIODS. THE SPRINKLE OR FLURRY FORECAST REMAINS ALTHOUGH THIS WILL AGAIN NEED TO BE MONITORED IF WARMER OR WEAKER SOLUTION VERIFIES. LONG TERM...FOR 12Z MONDAY THROUGH THE REST OF THE WEEK THE MEDIUM RANGE MODELS CONTINUE TO DIVERGE SUBSTANTIALLY WITH THE EVOLUTION OF THE UPPER PATTERN TUESDAY INTO WEDNESDAY. BOTH THE ECMWF AND UKMET ARE STILL SHOWING A STRONG WAVE DIGGING INTO THE CENTRAL AND SOUTHERN PLAINS BY MID WEEK WHILE THE GFS FLATTENS THIS WAVE AND CREATES A ZONAL TO SLIGHTLY NORTHWEST FLOW REGIME ACROSS THE CENTRAL PLAINS. AS WAS THE CASE YESTERDAY...THE GFS LOOKS TO BE THE OUTLIER. ALTHOUGH WHETHER THE WAVE TRACKS INTO THE SOUTHERN PLAINS VERSUS THE CENTRAL PLAINS IS STILL UP IN THE AIR AS THE UKMET IS FURTHER SOUTH THAN THE ECMWF. BEST GUESS AT THIS POINT IS TO GAMBLE TOWARD DRY AS THE WAVE WILL EITHER DIG INTO THE SOUTHERN PLAINS AS A CLOSED OFF LOW OR REMAIN AN OPEN WAVE ACROSS THE CENTRAL PLAINS. EITHER SETUP IS NOT EXTREMELY GREAT FOR PRECIP AND WILL HOLD OFF ON ADDING RAIN TO THE FORECAST. REMAINDER OF THE WEEK SHOULD SEE A WARMING TREND AS HEIGHTS BUILD IN BEHIND THE EXITING WAVE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY/AWJ/MORITZ
Hazardous weather outlook, Jan 27, 2:32 PM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 232 PM CST FRI JAN 27 2006 KSZ005-006-017-018-NEZ039-040-046-047-060-061-072>074-082>084- 281200- PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON- BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- 232 PM CST FRI JAN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT WIDESPREAD FOG IS EXPECTED TO DEVELOP OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ007-019-NEZ041-048-049-062>064-075>077-085>087-281200- JEWELL-MITCHELL-NANCE-MERRICK-POLK-HALL-HAMILTON-YORK-ADAMS-CLAY- FILLMORE-WEBSTER-NUCKOLLS-THAYER- 232 PM CST FRI JAN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT WIDESPREAD FOG IS EXPECTED TO DEVELOP OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY. ALTHOUGH NO SEVERE WEATHER WILL OCCUR...DANGEROUS LIGHTNING IS POSSIBLE IN ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) FAY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 9:35 AM CST | Dense Fog Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Gosper and 12 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.